Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 163, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2001, 6:37 AM CDT for Stone County, Missouri. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 6:37 AM CDT (11:37 UTC)
- Expired
- Jun 3, 2001, 7:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stone County, MO
The radar
The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:38 AM CDT | Hail 1 | Cape Fair, MO | |
| Jun 3, 6:55 AM CDT | Hail 0.88 | Cape Fair, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 4:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WUUS53 KSGF 031138 SVRSGF MOC209-031230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 637 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN SOUTHWEST MISSOURI * UNTIL 730 AM CDT * AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF GALENA...OR 18 MILES WEST OF BRANSON...MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLF BALL SIZE...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GALENA...KIMBERLING CITY BY 705 AM CDT. REEDS SPRING BY 730 AM CDT. THE TOWNS OF CAPE FAIR AND SILVER DOLLAR CITY ARE ALSO IN THE PATH OF THIS STORM. LAT...LON 3678 9367 3660 9362 3657 9333 3685 9334 DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:55 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 3, 2:55 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT SUN JUN 3 2001 LITTLE TIME FOR DETAILS...BUT WILL GO WITH MESOETA. BIGGEST CHALLENGE WILL BE CHANCES FOR CONVECTION TONIGHT IN THE NORTH...AND POSITION OF SURFACE FRONT MONDAY AND ITS EFFECT ON HIGHS. GENERALLY LIKE THE MESOETA FORECAST...BUT STILL BELIEVE REFIRING OF CONVECTION LATE TODAY LOOKS OVERDONE IN KANSAS. BIG CAP IN PLACE AFTER CONVECTION MOVES OUT THIS AFTERNOON. CONVECTION WILL LIKELY FIRE ALONG 850 BOUNDARY WITH LOW LEVEL JET TONIGHT OVER NORTHERN CWA. WARM FRONT NORTH OF CWA MONDAY...SO WILL GO WITH VERY WARM MESOETA HIGHS. PRELIMINARY FORECAST NUMBERS FOR GUIDANCE PURPOSES ONLY SGF 75 63 87 70 / 90 20 10 60 JLN 77 66 90 71 / 90 20 10 60 UNO 72 63 87 67 / 90 20 10 50 VIH 65 56 85 70 / 70 50 20 80 .SGF... MO...FLOOD WATCH FOR TODAY MOZ055>058-066>071. KS...NONE. BROWNI<NG
In the hours before
Local storm report, Jun 3, 4:45 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....O
0400 AM 2 W CRANE MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 4:59 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 AM 3 N ANDERSON MO TSTM GUST
06/03/01 MCDONALD ESTIMATED 60 MPH WIND.
TRUCK BLOWN ACROSS
HIGHWAY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0442 AM 4 NW WHEELERVILLE MO 1 INCH HAIL
06/03/01 BARRY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 3, 5:23 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM 4 E TIFF CITY MO .88 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 5:38 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....>
0532 AM 3 W ANDERSON MO 60 MPH TSTM GUST
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 3, 6:00 AM CDT, 37 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SUN JUN 3 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT... ONGOING SEVERE WEATHER THIS MORNING WILL CONTINUE INTO THE AFTERNOON. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER CENTRAL MISSOURI. ...EXTENDED OUTLOOK... THUNDERSTORMS ARE POSSIBLE THROUGH TUESDAY. BROWNING
Special weather statement, Jun 3, 6:32 AM CDT, 5 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SUN JUN 3 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT... ONGOING SEVERE WEATHER THIS MORNING WILL CONTINUE INTO THE AFTERNOON. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER CENTRAL MISSOURI. ...EXTENDED OUTLOOK... THUNDERSTORMS ARE POSSIBLE THROEUGH TUESDAY. BROWNING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 47 min |
| Jun 3, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 66 min |
| Jun 3, 4:58 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 62 min |
| Jun 3, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 59 min |
| Jun 3, 5:16 AM CDT | Tornado Warning | SGF | McDonald | 44 min |
| Jun 3, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 65 min |
| Jun 3, 5:46 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 59 min |
| Jun 3, 5:47 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 58 min |
| Jun 3, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 41 min |
| Jun 3, 5:52 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 38 min |
| Jun 3, 5:53 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Jun 3, 5:53 AM CDT | Tornado Warning | SGF | McDonald | 52 min |
| Jun 3, 6:17 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 58 min |
| Jun 3, 6:19 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 56 min |
| Jun 3, 6:42 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 63 min |
| Jun 3, 6:48 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 27 min |
| Jun 3, 7:13 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 47 min |
| Jun 3, 7:57 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 33 min |
| Jun 3, 8:26 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| Jun 3, 8:43 AM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| Jun 3, 8:59 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 46 min |
| Jun 3, 9:39 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 51 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 43 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 43 min |
| Jun 3, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 40 min |
| Jun 3, 10:52 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Jun 3, 10:58 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 47 min |
| Jun 3, 11:06 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jun 3, 11:16 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster | 44 min |
| Jun 3, 11:25 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 35 min |
| Jun 3, 11:37 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 38 min |
| Jun 3, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 40 min |
| Jun 3, 12:03 PM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
| Jun 3, 12:28 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 32 min |
| Jun 3, 12:43 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.